Article Text

Download PDFPDF
Delayed drug hypersensitivity reaction to secukinumab in a patient with hidradenitis suppurativa
  1. Sasank Konda,
  2. Nayha Shetty,
  3. Ben Friedman and
  4. Jesse Veenstra
  1. Dermatology, Henry Ford Hospital, Detroit, Michigan, USA
  1. Correspondence to Dr Nayha Shetty; nshetty1{at}hfhs.org

Abstract

A woman in her 30s presented to the dermatology clinic with widespread, pruritic, red papules and plaques involving the ears, trunk and extremities. The rash developed a few days after receiving her second injection of secukinumab, which was initiated for recalcitrant Hurley stage III hidradenitis suppurativa. Investigations revealed a psoriasiform drug hypersensitivity reaction secondary to secukinumab. In this report, we describe the clinical course, histopathological correlation and treatment of this rarely documented reaction.

  • Dermatology
  • Skin
  • Hidradenitis suppurativa
  • Unwanted effects / adverse reactions

Statistics from Altmetric.com

Footnotes

  • Contributors SK cared for the patient directly and drafted the manuscript. NS assisted in drafting the manuscript. BF provided dermatopathologic interpretation and edited the manuscript. JV also cared for the patient directly and edited the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.